ICD-10 Diagnosis Code T88.2XXD

Shock due to anesthesia, subsequent encounter

Diagnosis Code T88.2XXD

ICD-10: T88.2XXD
Short Description: Shock due to anesthesia, subsequent encounter
Long Description: Shock due to anesthesia, subsequent encounter
This is the 2017 version of the ICD-10-CM diagnosis code T88.2XXD

Code Classification
  • Injury, poisoning and certain other consequences of external causes
    • Complications of surgical and medical care, not elsewhere classified (T80-T88)
      • Oth complications of surgical and medical care, NEC (T88)

Information for Medical Professionals

Information for Patients


Shock happens when not enough blood and oxygen can get to your organs and tissues. It causes very low blood pressure and may be life threatening. It often happens along with a serious injury.

There are several kinds of shock. Hypovolemic shock happens when you lose a lot of blood or fluids. Causes include internal or external bleeding, dehydration, burns, and severe vomiting and/or diarrhea. Septic shock is caused by infections in the bloodstream. A severe allergic reaction can cause anaphylactic shock. An insect bite or sting might cause it. Cardiogenic shock happens when the heart cannot pump blood effectively. This may happen after a heart attack. Neurogenic shock is caused by damage to the nervous system.

Symptoms of shock include

  • Confusion or lack of alertness
  • Loss of consciousness
  • Sudden and ongoing rapid heartbeat
  • Sweating
  • Pale skin
  • A weak pulse
  • Rapid breathing
  • Decreased or no urine output
  • Cool hands and feet

Shock is a life-threatening medical emergency and it is important to get help right away. Treatment of shock depends on the cause.

NIH: National Heart, Lung, and Blood Institute

  • Anaphylaxis
  • Cardiogenic shock
  • Hypovolemic shock
  • Septic shock
  • Shock

[Read More]
Previous Code
Previous Code T88.2XXA
Next Code
T88.2XXS Next Code